Alert archive / Wisconsin / River Flood Warnings in 2020

River Flood Warning 23, NWS Green Bay, WI

March 30, 2020Wood County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Mar 30, 2020, 1:52 PM CDT for Wood County, Wisconsin. It was in force for 41 hr.

The area

The outline as issued.

The facts

Issued
Mar 30, 2020, 1:52 PM CDT (18:52 UTC)
Expired
Apr 1, 2020, 6:40 AM CDT
In force
41 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Wood County, WI

The radar

The La Crosse radar (KARX), 132 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wisconsin River below Biron Dam (BIRW3).

Action stage
1015 ft
Minor stage
1017 ft
Moderate stage
1020 ft
Major stage
1022 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

365 
WGUS43 KGRB 301852
FLWGRB

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Green Bay WI
152 PM CDT Mon Mar 30 2020

...The National Weather Service in Green Bay WI has issued a Flood 
Warning for the following rivers in Wisconsin...

  Wisconsin River below Biron Reservoir affecting Wood County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you 
can do so safely.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight by 500 AM CDT.

&&


WIC141-311000-
/O.NEW.KGRB.FL.W.0023.200330T1852Z-000000T0000Z/
/BIRW3.1.ER.200330T1640Z.200330T1810Z.000000T0000Z.NO/
152 PM CDT Mon Mar 30 2020

The National Weather Service in Green Bay has issued a

* Flood Warning for
  the Wisconsin River below Biron Reservoir.
* From this afternoon until further notice.
* At 1:10 PM CDT Monday the stage was 1017.1 feet.
* Flood stage is 1017.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 1:10 PM CDT Monday was 1017.1 feet.
* Forecast...No forecast is available for this location.
* Impact...At 1017.0 feet, Widespread wooded lowland flooding. Water 
  approaches a few homes on Shore Acres Drive in Biron.


&&

LAT...LON 4442 8973 4438 8980 4442 8986 4447 8973

$$

KJ
4 follow-up statements
679 
WGUS83 KGRB 310248
FLSGRB

Flood Statement
National Weather Service Green Bay WI
948 PM CDT Mon Mar 30 2020

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Wisconsin River below Biron Reservoir affecting Wood County.

  Wisconsin River below Stevens Point affecting Portage County.

  Wisconsin River below Whiting Dam affecting Portage County.

  Wisconsin River below Wausau affecting Marathon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you 
can do so safely.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/grb

The next statement will be issued Tuesday afternoon by 100 PM CDT.

&&


WIC141-311800-
/O.CON.KGRB.FL.W.0023.000000T0000Z-000000T0000Z/
/BIRW3.1.ER.200330T1640Z.200331T0010Z.000000T0000Z.UU/
948 PM CDT Mon Mar 30 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Wisconsin River below Biron Reservoir.
* Until further notice.
* At 7:10 PM CDT Monday the stage was 1017.2 feet.
* Flood stage is 1017.0 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 1017.0 feet, widespread wooded lowland flooding. Water 
  approaches a few homes on Shore Acres Drive in Biron.


&&

LAT...LON 4442 8973 4438 8980 4442 8986 4447 8973

$$

WIC097-311800-
/O.CON.KGRB.FL.W.0018.000000T0000Z-000000T0000Z/
/STPW3.1.ER.200329T1527Z.200330T2110Z.000000T0000Z.UU/
948 PM CDT Mon Mar 30 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Wisconsin River below Stevens Point.
* Until further notice.
* At 7:10 PM CDT Monday the stage was 1077.1 feet.
* Flood stage is 1076.0 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 1076.0 feet, there is widespread flooding of wooded 
  lowland areas.


&&

LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967

$$

WIC097-311800-
/O.CON.KGRB.FL.W.0017.000000T0000Z-000000T0000Z/
/WTGW3.1.ER.200329T0755Z.200331T0010Z.000000T0000Z.UU/
948 PM CDT Mon Mar 30 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Wisconsin River below Whiting Dam.
* Until further notice.
* At 7:10 PM CDT Monday the stage was 1054.3 feet.
* Flood stage is 1053.0 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 1053.0 feet, widespread flooding in wooded land 
  adjacent to the river. Floodwaters approach homes in low-lying 
  areas on Park Drive west of Plover.


&&

LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973

$$

WIC073-311800-
/O.CON.KGRB.FL.W.0014.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.200329T0415Z.200330T0210Z.000000T0000Z.UU/
948 PM CDT Mon Mar 30 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Wisconsin River below Wausau.
* Until further notice.
* At 9:10 PM CDT Monday the stage was 1167.6 feet.
* Flood stage is 1167.0 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 1167.0 feet, waters approaches buildings in DC Everest 
  Park and Oak Island Park.


&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967

$$

Hykin
801 
WGUS83 KGRB 311619
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1119 AM CDT Tue Mar 31 2020

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Wisconsin River below Biron Reservoir affecting Wood County.

  Wisconsin River below Stevens Point affecting Portage County.

  Wisconsin River below Whiting Dam affecting Portage County.

  Wisconsin River below Wausau affecting Marathon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you 
can do so safely.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight by 230 AM CDT.

&&


WIC141-010730-
/O.CON.KGRB.FL.W.0023.000000T0000Z-000000T0000Z/
/BIRW3.1.ER.200330T1640Z.200331T0310Z.000000T0000Z.NO/
1119 AM CDT Tue Mar 31 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Wisconsin River below Biron Reservoir.
* Until further notice.
* At 10:10 AM CDT Tuesday the stage was 1017.3 feet.
* Flood stage is 1017.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:10 AM CDT Tuesday was 1017.4 feet.
* Forecast...No forecast is available for this location.
* Impact...At 1017.0 feet, Widespread wooded lowland flooding. Water 
  approaches a few homes on Shore Acres Drive in Biron.


&&

LAT...LON 4442 8973 4438 8980 4442 8986 4447 8973

$$

WIC097-010730-
/O.CON.KGRB.FL.W.0018.000000T0000Z-000000T0000Z/
/STPW3.1.ER.200329T1527Z.200330T2110Z.000000T0000Z.NO/
1119 AM CDT Tue Mar 31 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Wisconsin River below Stevens Point.
* Until further notice.
* At 10:10 AM CDT Tuesday the stage was 1076.6 feet.
* Flood stage is 1076.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:10 AM CDT Tuesday was 1077.1 feet.
* Forecast...No forecast is available for this location.
* Impact...At 1076.0 feet, There is widespread flooding of wooded 
  lowland areas.


&&

LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967

$$

WIC097-010730-
/O.CON.KGRB.FL.W.0017.000000T0000Z-000000T0000Z/
/WTGW3.1.ER.200329T0755Z.200331T0010Z.000000T0000Z.NO/
1119 AM CDT Tue Mar 31 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Wisconsin River below Whiting Dam.
* Until further notice.
* At 10:10 AM CDT Tuesday the stage was 1053.9 feet.
* Flood stage is 1053.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:10 AM CDT Tuesday was 1054.3 feet.
* Forecast...No forecast is available for this location.
* Impact...At 1053.0 feet, Widespread flooding in wooded land 
  adjacent to the river. Floodwaters approach homes in low-lying 
  areas on Park Drive west of Plover.


&&

LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973

$$

WIC073-010730-
/O.CON.KGRB.FL.W.0014.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.200329T0415Z.200330T0210Z.000000T0000Z.NO/
1119 AM CDT Tue Mar 31 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Wisconsin River below Wausau.
* Until further notice.
* At 11:10 AM CDT Tuesday the stage was 1167.7 feet.
* Flood stage is 1167.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 11:10 AM CDT Tuesday was 1167.9 feet.
* Forecast...No forecast is available for this location.
* Impact...At 1167.0 feet, Waters approaches buildings in DC Everest 
  Park and Oak Island Park.


&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967

$$

KJ
174 
WGUS83 KGRB 010246
FLSGRB

Flood Statement
National Weather Service Green Bay WI
946 PM CDT Tue Mar 31 2020

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Wisconsin River below Biron Reservoir affecting Wood County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you 
can do so safely.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/grb

The next statement will be issued Wednesday afternoon by 1245 PM CDT.

&&


WIC141-011800-
/O.CON.KGRB.FL.W.0023.000000T0000Z-000000T0000Z/
/BIRW3.1.ER.200330T1640Z.200331T0310Z.000000T0000Z.UU/
946 PM CDT Tue Mar 31 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Wisconsin River below Biron Reservoir.
* Until further notice.
* At 7:10 PM CDT Tuesday the stage was 1017.0 feet.
* Flood stage is 1017.0 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 1017.0 feet, widespread wooded lowland flooding. Water 
  approaches a few homes on Shore Acres Drive in Biron.


&&

LAT...LON 4442 8973 4438 8980 4442 8986 4447 8973

$$

SAC
604 
WGUS83 KGRB 011140
FLSGRB

Flood Statement
National Weather Service Green Bay WI
640 AM CDT Wed Apr 1 2020

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Wisconsin River below Biron Reservoir affecting Wood County.

WIC141-011245-
/O.CAN.KGRB.FL.W.0023.000000T0000Z-200401T1140Z/
/BIRW3.1.ER.700119T0826Z.700119T0827Z.700119T0828Z.UU/
640 AM CDT Wed Apr 1 2020

...The Flood Warning for the Wisconsin River below Biron Reservoir 
has been cancelled...

The Flood Warning is cancelled for
  the Wisconsin River below Biron Reservoir.
* At 4:10 AM CDT Wednesday the stage was 1016.3 feet.
* Flood stage is 1017.0 feet.
* Forecast...The river will continue to slowly fall today.


&&

LAT...LON 4442 8973 4438 8980 4442 8986 4447 8973

$$

Bersch

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Mar 30, 12:35 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Mar 30, 12:35 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1235 PM CDT Mon Mar 30 2020

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Tuesday
Issued at 328 AM CDT Mon Mar 30 2020

A ridge of high pressure will build into the western Great Lakes
region today, bringing a gradual decrease in clouds from west to
east. It may take until late afternoon before the clearing reaches
the lakeshore counties. Gusty north-northwest winds will persist
across eastern WI through most of the day. High temperatures will
range from around 40 degrees far northeast WI, to the lower 50s
over parts of central WI.

Developing northeast flow and CAA is expected to cause cloud
cover to increase from east to west again tonight into Tuesday. A
few models suggest the potential for light lake-enhanced
precipitation near MTW late tonight, but will leave it out of the
forecast for now, as over-water instability is weak (Lake-H8
delta-t's of 7-9 C). Lows tonight should range from around 20 far
northwest to around 30 east. Highs on Tuesday should range from
the upper 30s near the lakeshore to the 40s inland.

.LONG TERM...Tuesday Night Through Sunday
Issued at 328 AM CDT Mon Mar 30 2020

The ensemble means continue to point towards a relatively quiet
pattern during the upcoming week, though are struggling with the
details later in the week.  The overall trend has been to slow the
eastward progression of an upper low and associated cold front from
the northern Rockies into the western Great Lakes in the Wednesday
through Saturday time period.  Will lean on the ensemble means for
the later periods.

Tuesday night through Wednesday night...Quiet conditions will
continue on Tuesday night into Wednesday morning with a surface
ridge axis bisecting the state.  Still see signs of light northeast
flow and ample low level moisture hanging around over the eastern
half of Wisconsin that could lead to broken to overcast conditions.
Deeper moisture will try to move into the area from the west on
Wednesday afternoon into Wednesday night, but run into drier air in
the process.  As a result, removed precip chances on Wednesday and
kept a low chance in the forecast for Wednesday night. But wouldn't
be surprised if precip chances slow down further. Depending upon how
thick the cloud cover is on Wednesday, afternoon highs could be
cooler than advertised, particularly over eastern WI due to east
flow off Lake Michigan.

Rest of the forecast...The front finally starts to make some
progress east during the Thursday night through Friday night time
period.  As a result, most of Thursday could end up dry.  Further
slowing of this system is possible, but guidance generally points
towards Friday and Friday night being the highest chance of precip
with the frontal passage.  There may be a break in the precip
chances for a short time behind the front, before another chance of
precip arrives late in the weekend or early next week.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1235 PM CDT Mon Mar 30 2020

MVFR/VFR low clouds continue to rotate around the backside of the
system that brought all the rain to northeast WI this past
weekend. Central WI to see more sun this afternoon with a sct-bkn
cumulus deck of 3500-5000 ft with these clouds briefly dissipating
after sunset into the evening hours. Eastern WI to see more of a
bkn deck of cigs in the 2500-3500 ft range that will persist until
late afternoon or early evening. However, as winds turn northeast
and CAA occurs, expect these clouds to redevelop/retrograde back
to the west this evening such that cigs will return to the MVFR
category from east to west, reaching central WI after midnight.
These low clouds would then persist into Tuesday morning before
rising into a VFR deck from late morning through Tuesday
afternoon.
&&

.HYDROLOGY...
Issued at 328 AM CDT Mon Mar 30 2020

Runoff from recent heavy rain has caused some sites along the
Wisconsin, Wolf, Peshtigo, Oconto and Embarrass Rivers to reach
Flood Stage. A number of other locations have seen water levels
go above bankfull. Water levels should continue to slowly rise
early this week, and peak Tuesday or Tuesday night before starting
to fall. Residents living near rivers or streams should closely
monitor water levels and be prepared to seek higher ground if
flooding becomes imminent.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......MPC
AVIATION.......Kallas
HYDROLOGY......Kieckbusch
Hazardous weather outlook, Mar 30, 3:35 AM CDT, 10 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
335 AM CDT Mon Mar 30 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-310845-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
335 AM CDT Mon Mar 30 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Hazardous conditions are expected near streams and rivers due to
high water levels and fast flows. Minor flooding of low lying
areas can be expected. Fast flows are also being reported below
area dams.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Many rivers and streams will remain above bankfull or surpass
flood stage through midweek.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any flooding to the National
Weather Service in Green Bay.

LMZ521-522-541>543-310845-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
335 AM CDT Mon Mar 30 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

Kieckbusch/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 9:23 PM CDTRiver Flood WarningGRBMarathon14 hr
Mar 30, 2:25 AM CDTRiver Flood WarningGRBMarinette3 days
Mar 30, 7:37 AM CDTRiver Flood WarningGRBMarinette51 hr
Mar 30, 1:15 PM CDTRiver Flood WarningGRBMarinette10 days

Nearby

River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.